Hail, La Moure
- When
- June 25, 11:40 PM CST to 11:44 PM CST
- Where
- La Moure County, 11 mi ESE of Marion
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.539, -98.116
In the late evening of the 25th and early morning hours of the 26th, scattered severe thunderstorms moved across parts of central North Dakota. A dozen severe thunderstorm warnings were issued during this time.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
In the late evening of the 25th and early morning hours of the 26th, scattered severe thunderstorms moved across parts of central North Dakota. A dozen severe thunderstorm warnings were issued during this time. Several reports of large hail and severe thunderstorm wind gusts were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 25, 2:40 PM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT MON JUN 25 2007 .SHORT TERM... MAIN CONCERN THIS FORECAST WILL BE THUNDERSTORMS. STATIONARY FRONT FROM SOUTHWEST THROUGH NORTHEAST NORTH DAKOTA AT 20Z WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT. HAVE HIGHLIGHTED THE POSSIBILITY OF SEVERE THUNDERSTORMS FOR THE PERIOD 00Z THROUGH 06Z ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA. ON TUESDAY THE LOW AND ASSOCIATED FRONTAL SYSTEM WILL BE LEAVING THE REGION WITH COOL HIGH PRESSURE PUSHING IN. HAVE ENDED THE THREAT FOR PRECIPITATION AFTER 12Z TUESDAY. HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE PERIOD TUESDAY THROUGH THURSDAY. EXPECT DRY AND COOL WEATHER THROUGH THE PERIOD. KEPT A SLIGHT CHANCE OF THUNDERSTORMS IN FAR WEST FOR THURSDAY NIGHT WITH APPROACHING SURFACE LOW AND SHORTWAVE. .LONG TERM... VERY FEW CHANGES IN THE LONG TERM TODAY. WE BEGIN THE PERIOD ON FRIDAY IN A DIRTY RIDGE AND THEN TRANSITION TO A SOUTHWEST UPPER FLOW BY SATURDAY...THEN A BROAD FLAT RIDGE OVER THE REGION SUNDAY AND MONDAY WITH WEAK SURFACE FEATURES. WILL BE AN OCCASIONAL SHORTWAVE TRAVELING OVER RIDGE THAT COULD SPARK A THUNDERSTORM SO WILL BASICALLY STICK WITH PREVIOUS FCST OF ONLY SLIGHT CHANCE POPS SUNDAY AND MONDAY. FOR NOW WILL HOLD OFF ON BRINGING A CHANCE SATURDAY EVENING/NIGHT BUT THIS IS THE ONE PERIOD WHERE THE GFS INDICATES A WEAK SURFACE TROUGH THAT MOVES ACROSS THE CWA...BUT THE ECMWF KEEPS THE SURFACE LOW NEARLY STATIONARY TO OUR WEST. WILL LET LATER SHIFTS TAKE ANOTHER PEEK. NO CHANGES TO TEMPERATURES...WITH MID TO UPPER 80S MOST AREAS THROUGH THE PERIOD. && .AVIATION... MVFR CLOUDINESS HOLDING ON OVER NORTHERN NORTH DAKOTA...NORTH OF STATIONARY FRONT. RUC INDICATES THIS MOISTURE HOLD ON OVER THE NORTH CENTRAL UNTIL THE COLD FRONT CLEARS THINGS OUT AFTER MIDNIGHT. OTHERWISE THE MAIN CONCERN WILL BE TIMING/LOCATION OF THUNDERSTORMS. VERY UNSTABLE ATMOSPHERE IN PLACE TO THE SOUTH AND EAST OF THE FRONT...BUT STILL CAPPED. WILL HOLD OFF BRINGING A CHANCE OF THUNDERSTORMS UNTIL AROUND 03Z. THINGS CLEAR OUT FROM WEST TO EAST WITH VFR CONDITIONS BEHIND CDFNT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/TH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CDT MON JUN 25 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 521 AM CDT MON JUN 25 2007 /421 AM MDT MON JUN 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS TODAY...FOLLOWED BY A BRIEF LULL THIS AFTERNOON BEFORE REGENERATING THIS EVENING INTO TONIGHT. A SLOW MOVING COLD FRONT ACROSS CENTRAL AND NORTHERN NORTH DAKOTA WILL SLOWLY MOVE EAST LATE TODAY INTO TONIGHT. AN UPPER LEVEL TROUGH WILL APPROACH LATE THIS AFTERNOON INITIATING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS EVENING THROUGH TONIGHT. WITH THE COLD FRONT BEING PUSHED EAST LATE TONIGHT...COOLER AND DRIER AIR WILL WILL MOVE IN ON TUESDAY. A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOLER AND DRIER AIR WILL MOVE ACROSS THE STATE ON TUESDAY FOLLOWED BY A GRADUAL WARMING TREND WEDNESDAY THROUGH SUNDAY. THE PATTERN LOOKS TO REMAIN STABLE THROUGH SUNDAY RESULTING IN GENERALLY DRY AND WARM WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH TONIGHT.
The Aberdeen radar (KABR), 123 km away, was scanning. The volume nearest the first event began at 05:40 UTC.
5 thunderstorm wind, 4 hail. Local standard time, as filed.
There was some minor tree damage.
This was a Minot Air Force Base personnel report.
Measured thunderstorm gust on ASOS Automated Surface Observing System.
Nickel to quarter size hail fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45579, 39050, 39053, 39054, 39051, 39064, 39065, 39052, 39067.